Tinnitus Worsened and Hyperacusis Brought on After Dentist Prescribed Clindamycin and Metronidazole

Discussion in 'Support' started by Leeroy, Nov 14, 2021.

    1. Leeroy

      Leeroy Member

      Tinnitus Since:
      08/2021
      Cause of Tinnitus:
      Unknown...Stress??
      Hi, just wondering if I could get any advice please!

      I had a wisdom tooth removed on Tuesday. I was prescribed a course of Clindamycin (150 mg x4 daily for 5 days) which I stopped after 4 days, and Metrogyl (i.e. Metronidazole, 400 mg x 2 daily for 10 days) which I stopped after 3 days.

      My already 7/8 tinnitus in both ears (no hyperacusis) which I felt was getting stable and I was starting to come to terms with has now gone through the roof, to 10/10! Major hyperacusis as well. I feel so toxic from the antibiotics. Getting severe ear pain from noise as well. Both ears have different sounds.

      Just wondering if I should be taking any supplements/meds to help or if there is anything else I should be doing to relieve the condition ASAP to some kind of recovery?

      I don't have an ENT that I know in the area and haven't seen one before. Should I try and seek one out or should I see my doctor first thing tomorrow?

      Sorry if I sound all over the place. It's early morning and I'm scared out of my mind!

      Thanks,
      Leeroy
       
      • Hug Hug x 2
      • Good Question Good Question x 1
    2. Damocles
      Pooptoast

      Damocles Member Benefactor Hall of Fame

      Location:
      England
      Tinnitus Since:
      2009
      Cause of Tinnitus:
      Ear Infection
      7 Supplements to Detoxify Your Body - DrJockers.com

      How to Cleanse After Antibiotics (leaf.tv)

      After Taking Antibiotics, This Is What You Need To Do To Restore Healthy Intestinal Flora (organiclifestylemagazine.com)

      NAC, Glutathione, Chlorella and Alpha Lipoic Acid are all very good cleansers of the body.

      Another important factor in your overall wellbeing after antibiotics is restoring your gut health, which has an incredible amount of influence on the rest of the body; so try to find sugar free (preferably organic) probiotics to drink/eat daily.

      Finally, water fasting could be incredibly beneficial, but please speak to your doctor about this before you attempt it.

      Also, I'd like to see @Lane get in on this topic, because this is very much his area, in my opinion.
       
      • Like Like x 3
    3. AUTHOR
      AUTHOR
      Leeroy

      Leeroy Member

      Tinnitus Since:
      08/2021
      Cause of Tinnitus:
      Unknown...Stress??
      Thanks @Damocles.

      I've been taking NAC and Magnesium up till now along with other supplements (B/C/D/Zinc etc).

      I've found that a Keto diet and 16:8 fasting has really helped my mental state overall.

      My high pitched cricket inner ear sound is so hard to deal with now. I'm freaking out that it won't go back to a level it was before. Got absolutely no sleep for a couple of days now and has made things unbearable and desperate.

      Should I look into some kind of steroid to try and reduce the sound or continue doing what I'm doing? And cross my fingers things slowly get better?

      I'm hoping the antibiotics has caused some kind of temporary inflammation flare up and that over time i can reduce or remove it without causing any long term permanent damage to my ears.

      Any advice would be greatly appreciated.

      Lee
       
      • Like Like x 1
    4. Damocles
      Pooptoast

      Damocles Member Benefactor Hall of Fame

      Location:
      England
      Tinnitus Since:
      2009
      Cause of Tinnitus:
      Ear Infection
      Hi @Leeroy.
      This is good, keep taking these, especially the NAC (as this is your best friend right now). I'd stick to a dose of 1200mg until the end of the month with that and then taper down. The rest just do what it says on the bottle/pamphlet etc.
      I've never tried a Keto diet before, but I know that intermittent fasting preceded and followed by antioxidants is the best way to flush toxins out of the body; so if you're comfortable with it, then I'd say do it for a couple of days at a time, and then break it to consume lots of organic fruits and vegetables and meat, avoiding carbs.
      Don't worry, you're just suffering a bad spike, everyone here has been through this one time or another, and in practically all cases it improves. I've never taken anything to help with sleep, as I'm just quite anti-drug in general, unless it's absolutely necessary, but hopefully some people will chip in here with good supplements/non-toxic drugs that might help you nod off. If not just type "sleep" into the search engine (in the top right) and I'm sure there will be some suggestions in old threads.
      Personally I would recommend against this. I think the last thing you want to be doing now is messing with steroids and putting your body (and ears) through more stress. Best advice I can give is rest your ears; try to avoid loud places (stay at home for the next couple of weeks if possible and order your shopping to your door), if you can't do that because of commitments etc. buy yourself some comfortable foam earplugs or ear defenders ASAP and wear them whenever you're finding sound uncomfortable.
      That sounds very plausible, and ties in with what you and me wrote in our second last paragraphs. So, going back to the steroid question, what would be better, I think, would be to use natural supplements for the purpose of fighting any inflammation you might have.

      My personal favourite is Turmeric/Curcumin. So see if you can get hold of some and take around 1500mg daily.

      Also Vitamin E; about 1200IU.

      Lastly, I'd suggest activated charcoal if you can find a good brand. This would compliment your water fasts. Just remember not to use it when you're taking the supplements as it will clear them out of your body along with any toxins, rendering them ineffective.
      As I said before, I'd also like you to be able to speak to another member on this forum called @Lane. He's very good on the topic of supplements and nutrition. Hopefully he sees this and shares some of his thoughts.

      Anyway, sit tight and I'm sure everything will resolve itself.
       
      • Agree Agree x 2
      • Like Like x 1
    5. AUTHOR
      AUTHOR
      Leeroy

      Leeroy Member

      Tinnitus Since:
      08/2021
      Cause of Tinnitus:
      Unknown...Stress??
      @Damocles, thank you so much for your advice!

      I wasn't too keen on the idea of taking more drugs either but at this stage I got scared and didn't want to ruin any chance I had on getting back my progress I had chipped away at over the last 3 months.

      I've only been taking CBD oil occasionally for anxiety and some Melatonin to help me get drowsy in the evening to help fall asleep. But unfortunately for me, it doesn't keep me asleep longer then an hour or so at best, if that!
      I needed to hear this right now!

      I really appreciate you taking time out to reply. I've taken it all on board and will let you know how I go.

      Thanks again.
       
      • Like Like x 2
    6. Lane

      Lane Member Hall of Fame

      Tinnitus Since:
      02/2018
      Cause of Tinnitus:
      Single 25 mg dose of (anticholinergic) drug Promethazine
      A couple years ago or so, I started doing Sodium Thiosulfate (STS) baths, which is a great detoxifier. It's used in mainstream medicine for arsenic poisoning, and works by changing the chemical composition of it--not transporting it out of the body in its toxic form. It also dechlorinates water, and detoxifies a number of other heavy metals. Its sulfur component and action is somewhat similar to MSM and DMSO, both of which have reputations for breaking down and dissolving heavy metals.

      STS is the compound that gives sulfur hot springs their rotten egg smell. Don't know if you've ever been to one of those springs--which are reputed to have great healing qualities--but you can create your own hot springs just by buying a few pounds of the STS crystals and adding a tbsp or so in your bathtub. And it's great that it dechlorinates the bathwater besides! I really don't know if it would work as well on the antibiotic toxicity you described, but it might be worth a try. -- Below is what I ordered and was happy with my purchase:

      Sodium Thiosulfate "Na2S2O3 5H2O" *Water Dechlorinator* Minimum 99% purity! 10lb

      BTW, 1 pint of this can dechlorinate 25,000 gallons of water!
      Some people can easily tolerate high amounts of Melatonin, such as 30 mg. or even more. You may want to experiment with taking larger amounts to see if it might help you sleep.
      The one thing that helped me when I was only getting about 20 minutes of sleep per day in the begnning of my tinnitus was by taking Tylenol 4 (by prescription). It's 3/4 codeine, and I believe that's what helped me sleep. I took only 1/4 of a tablet to help me sleep for about 6 hours straight the first night I took it.. Though Tylenol is primarily prescribed for pain, some doctors routinely prescribe it as a sleep aid.

      I hope you're doing better at this time!
       
      • Helpful Helpful x 1
    7. AUTHOR
      AUTHOR
      Leeroy

      Leeroy Member

      Tinnitus Since:
      08/2021
      Cause of Tinnitus:
      Unknown...Stress??
      Thanks for the advice @Lane. I'll definitely suss out that bath mix to further detox.

      My ears currently haven't subsided in volume or intensity. Really bugging me out. Trying not to let it get on top of me but geez it's hard. It constantly feels like there is some inflammation in the inner ear (?) or something. Just hoping time plays a factor at this stage.
       
      • Hug Hug x 3
Loading...

Share This Page